MAUDE Adverse Event Report: EXACTECH, INC. BIOLOX DELTA FEMORAL HEAD 36MM OD, -3.5MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. BIOLOX DELTA FEMORAL HEAD 36MM OD, -3.5MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number BIOLOX DELTA FEMORAL HEAD 36MM OD, -3.5MM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 03/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately one months post initial left tha, this (b)(6) male patient had a periprosthetic hip fracture.It is unknown how it happened.Patient was revised to an alteon monobloc stem and biolox delta head were implanted.There was no breakage of devices or surgical delay/prolongation.Patient was last known to be in stable condition following the event.Sales rep was unable to obtain photos/x-rays.The device is not available for evaluation.
 
Additional Manufacturer Narrative
Concomitant medical products: wedge plasma x/o sz 8 (cat# 188-01-08 / serial# (b)(4)) additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
As reported, approximately one month post initial left tha, this 57 y/o male patient had a periprosthetic hip fracture.It is unknown how it happened.Patient was revised to an alteon monobloc stem and biolox delta head were implanted.There was no breakage of devices or surgical delay/prolongation.Patient was last known to be in stable condition following the event.Sales rep was unable to obtain photos/x-rays.The device is not available for evaluation.Upon review of the available information, there is no evidence that this is a device related problem and there is no allegation against the device.Implantation of a total joint could result pain, fracture, infection, or loosening of total joint hardware.The most likely cause of the reported event was a malunion of a fracture which was likely caused by over-reaming during implantation.

Brand Name
BIOLOX DELTA FEMORAL HEAD 36MM OD, -3.5MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key14074446
Report Number1038671-2022-00407
Device Sequence Number12296451
Product Code JDI
UDI-Device Identifier10885862155481
UDI-Public10885862155481
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K103012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/18/2026
Device Model NumberBIOLOX DELTA FEMORAL HEAD 36MM OD, -3.5MM
Device Catalogue Number170-36-93
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale